MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5111
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the user facility in the united kingdom that a cassette with tubing got blocked during the quadrant removal.There is a chunk of something brown in the tube which stopped the aspiration.The issue was a problem when she went from sculpt to segment and couldn¿t aspirate.It was a very soft lens in a younger patient.They changed the cassette, and case was completed without issue.Consultant changed the post op treatment for the patient to include maxitrol.
 
Additional Manufacturer Narrative
The product has been returned but not yet evaluated.The sterilization and lot history records were reviewed and found to be acceptable.Investigation is ongoing.
 
Additional Manufacturer Narrative
One collection cassette with tubing connected to a bss-10 pk lot: 2405343 was returned in an unknown sealed plastic pouch.The label was not returned.The part number and lot number cannot be verified or determined.The ultrasound handpiece was not received.Visual inspection found the assembly is dirty with fluid in the lines.The balanced salt solution (bss) bottle is approximately half full.The cassette has approximately an ounce of fluid inside.Closer inspection found 3 particles/substances.One was in the connector and 2 others were in the tubing at approximately 2¿ from the connector.The fluid was drained from the collection cassette and tubing into a beaker.The fluid has a cloudy white and has the appearance of what looks like fungal growth.The fluid in the beaker was poured onto 0.45-micron filter and then vacuumed off though the filter to trap any possible particulates.The filter was microscopically examined and found many jell-like particles/substances that had the appearance of organic matter.Two particles/substances were measured.One particle/substance is 719 x 1425 microns, and the other is 2248 x 1323 microns.The substance is soft and squishy and is not hard.This sample will be sent to the lab for analysis.This investigation is ongoing.Correction to d4: udi: from: (b)(4).D9: returned date: from 11-nov-2024 - to: 12-dec-2024.H4: date of manufacture from: 10-jun-2024 - to: 16-jul-2024.
 
Additional Manufacturer Narrative
The particulate was analyzed for composition using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem).Eds analysis indicated that the sample consists primarily of carbon, oxygen, and nitrogen, with lesser concentrations of sulfur, copper, sodium, chlorine, calcium, iron, phosphorus, silicon, and potassium.This composition is consistent with an organic material.The sample was then analyzed using pyrolysis/gas-chromatography.Gc/ms analysis of the sample suggests that it is composed of glue.The analysis suggested that the submitted sample was composed of glue but could not confirm sample identity due to limitations in sample size.The tubeset was sent to the vender for evaluation.All joints on the tubeset are banded with cyclohexanone.Cyclohexanone is comprised of carbon and hydrogen only and clear in color.Investigation concluded the foreign matter is not related to the production of this tubeset and did not derive from the facility.The balanced salt solution was sent to the vendor and their investigation determined that the brown material did not derive from the bss product or its manufacturing process.The cassette assembly drawing and pack assembly work instruction were reviewed.No glue is used in the assembly of these devices.The most likely source of these particles would be from inadequate cleaning of the handpiece.Build-up inside the handpiece could result in this type of foreign matter if not cleaned thoroughly after each use.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS VACUUM PHACO PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key20855333
Report Number0001920664-2024-00158
Device Sequence Number21042605
Product Code HQC
UDI-Device Identifier00757770057092
UDI-Public(01)00757770057092(17)270610(10)X6438
Combination Product (Y/N)Y
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL5111
Device Lot NumberX6438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/16/2024
02/07/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/08/2025
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BL3170 STELLARIS HANDPIECES.; BSS BOTTLE.
Patient SexUnknown